MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 48-30-00
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Livanova (b)(4) manufactures the s5 system.The incident occurred in (b)(6).A livanova field service representative was dispatched to the facility to investigate.The service representative was able to confirm the reported issue and found that several of the touch screen could not be operated.The technician flashed the software and cleared the internal memory of the device to resolve the malfunction.Subsequent functional verification testing was completed without further issues and the unit was returned to service.A serial readout was performed and sent to livanova (b)(4) for further investigation.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Evaluated on site by livanova technician.
 
Event or Problem Description
Livanova (b)(4) received a report that the touch screen of an s5 system became unresponsive during a procedure.The user also reported that the pump stopped.There was no report of patient injury.
 
Additional Manufacturer Narrative
Previously, complaints related to the firmware were considered to be reportable malfunctions.However, as the display and control module is part of the system panel, which is the interface between the user and the perfusion system, the module only displays sensor data, time measurements and status messages.It is partially used for the alarm management, configuring and assigning monitoring functions and providing information to the ups module.The module is not used for configuring and controlling the pumps themselves.The reported malfunction would not have any affect on device performance or the ability to maintain blood flow during cardiac surgery.Consequently, livanova (b)(4) was unable to identify a hazardous situation potentially leading to a serious injury as a result of this type of issue, and it is now considered to be non-reportable.

Brand Name
S5 SYSTEM
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstr. 25
munich 80939
GM  80939
MDR Report Key7466897
Report Number9611109-2018-00937
Device Sequence Number1543020
Product Code DTQ
UDI-Device Identifier04033817900887
UDI-Public010403381790088711171120
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48-30-00
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer05/23/2018
Initial Report FDA Received Date04/26/2018
Supplement Report FDA Received Date06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1